zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Homoclinic solutions for a class of subquadratic second-order Hamiltonian systems. (English) Zbl 1230.37079

Consider the second order Hamiltonian system

u ¨(t)-L(t)u(t)+W(t,u(t))=0( HS ,)

where LC(R,R N ) is a symmetric matrix valued function and WC 1 (R×R N ,R). A nonzero solution u of (HS) is said to be homoclinic (to 0) if u(t)0 as |t|.

The authors prove that problem (1) has infinitely many homoclinic orbits under the following conditions:

LC(R,R N 2 ) is a symmetric and positively definite matrix for all tR and there exists a continuous function l:RR such that l(t)>0 for all tR and

(L(t)x,x)l(t)|x| 2 ,l(t)as|t|·

W(t,x)=a(t)|x| r , where a:RR + is a continuous function such that

aL 2 2-r (R,R)

and 1<r<2 is a constant.

In fact, in Theorem 1.2 the condition respect to a is not sufficient and the condition that a is positive is also used in the proof of the Lemma 3.1.

Theorem 1.2 in this paper generalizes the result in [Z. Zhang and R. Yuan, Nonlinear Anal., Theory Methods Appl. 71, No. 9, A, 4125–4130 (2009; Zbl 1173.34330)], in which a is a positive continuous function such that

aL 2 (R,R)L 2 2-r (R,R)·


MSC:
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
References:
[1]Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems, (1989)
[2]Rabinowitz, P. H.: Variational methods for Hamiltonian systems, (2002)
[3]Tang, C.: Periodic solutions for nonautonomous second order systems with sublinear nonlinearity, Proc. amer. Math. soc. 126, 3263-3270 (1998) · Zbl 0902.34036 · doi:10.1090/S0002-9939-98-04706-6
[4]Bonanno, G.; Livrea, R.: Multiple periodic solutions for Hamiltonian systems with not coercive potential, J. math. Anal. appl. 363, 627-638 (2010) · Zbl 1192.37084 · doi:10.1016/j.jmaa.2009.09.025
[5]Cordaro, G.; Rao, G.: Three periodic solutions for perturbed second order Hamiltonian systems, J. math. Anal. appl. 359, 780-785 (2009) · Zbl 1185.34048 · doi:10.1016/j.jmaa.2009.06.049
[6]Zhang, X.; Zhou, Y.: Periodic solutions of non-autonomous second order Hamiltonian systems, J. math. Anal. appl. 345, 929-933 (2008) · Zbl 1173.34329 · doi:10.1016/j.jmaa.2008.05.026
[7]Ambrosetti, A.; Zelati, V. Coti: Multiple homoclinic orbits for a class of conservative systems, Rend. semin. Mat. univ. Padova 89, 177-194 (1993) · Zbl 0806.58018 · doi:numdam:RSMUP_1993__89__177_0
[8]Paturel, E.: Multiple homoclinic orbits for a class of Hamiltonian systems, Calc. var. Partial differential equations 12, 117-143 (2001) · Zbl 1052.37049 · doi:10.1007/s005260000048
[9]Izydorek, M.; Janczewska, J.: Homoclinic solutions for a class of second order Hamiltonian systems, J. differential equations 219, 375-389 (2005) · Zbl 1080.37067 · doi:10.1016/j.jde.2005.06.029
[10]Rabinowitz, P. H.; Tanaka, K.: Some results on connecting orbits for a class of Hamiltonian systems, Math. Z. 206, 473-499 (1991) · Zbl 0707.58022 · doi:10.1007/BF02571356
[11]Omana, W.; Willem, M.: Homoclinic orbits for a class of Hamiltonian systems, Differential integral equations 5, 1115-1120 (1992) · Zbl 0759.58018
[12]Ding, Y.: Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear anal. 25, 1095-1113 (1995) · Zbl 0840.34044 · doi:10.1016/0362-546X(94)00229-B
[13]Ou, Z.; Tang, C.: Existence of homoclinic solutions for the second order Hamiltonian systems, J. math. Anal. appl. 291, 203-213 (2004) · Zbl 1057.34038 · doi:10.1016/j.jmaa.2003.10.026
[14]Tang, X.; Xiao, L.: Homoclinic solutions for non-autonomous second-order Hamiltonian systems with a coercive potential, J. math. Anal. appl. 351, 586-594 (2009) · Zbl 1153.37408 · doi:10.1016/j.jmaa.2008.10.038
[15]Tang, X.; Lin, X.: Homoclinic solutions for a class of second order Hamiltonian systems, J. math. Anal. appl. 354, 539-549 (2009) · Zbl 1179.37082 · doi:10.1016/j.jmaa.2008.12.052
[16]Yang, J.; Zhang, F.: Infinitely many homoclinic orbits for the second-order Hamiltonian systems with super-quadratic potentials, Nonlinear anal. Real world appl. 10, 1417-1423 (2009) · Zbl 1162.34328 · doi:10.1016/j.nonrwa.2008.01.013
[17]Zhang, Z.; Yuan, R.: Homoclinic solutions for a class of non-autonomous subquadratic second-order Hamiltonian systems, Nonlinear anal. 71, 4125-4130 (2009) · Zbl 1173.34330 · doi:10.1016/j.na.2009.02.071
[18]Zhang, Z.; Yuan, R.: Homoclinic solutions for some second-order non-autonomous systems, Nonlinear anal. 71, 5790-5798 (2009) · Zbl 1203.34068 · doi:10.1016/j.na.2009.05.003
[19]Zhang, Q.; Liu, C.: Infinitely many homoclinic solutions for second order Hamiltonian systems, Nonlinear anal. 72, 894-903 (2010) · Zbl 1178.37063 · doi:10.1016/j.na.2009.07.021
[20]Nieto, J. J.; O’regan, D.: Variational approach to impulsive differential equations, Nonlinear anal. Real world appl. 10, 680-690 (2009) · Zbl 1167.34318 · doi:10.1016/j.nonrwa.2007.10.022
[21]Sun, J.; Chen, H.; Nieto, J. J.; Otero-Novoa, M.: Multiplicity of solutions for perturbed second-order Hamiltonian systems with impulsive effects, Nonlinear anal. 72, 4575-4586 (2010) · Zbl 1198.34036 · doi:10.1016/j.na.2010.02.034
[22]Sun, J.; Chen, H.; Yang, L.: The existence and multiplicity of solutions for an impulsive differential equation with two parameters via variational method, Nonlinear anal. 73, 440-449 (2010) · Zbl 1198.34037 · doi:10.1016/j.na.2010.03.035
[23]Zou, W.: Variant Fountain theorems and their applications, Manuscripta math. 104, 343-358 (2001) · Zbl 0976.35026 · doi:10.1007/s002290170032